• question-icon

    Suggest treatment for IBS, acid reflux and diarrhea

default
Posted on Mon, 31 Jul 2017 in Digestion and Bowels
Question: I have IBS and am under a doctor's treatment. I had a Prednisone taper about 2 months ago. Since then I have been having cramping, diahrrea, and a lot of gas. My doctor has done blood work and stool tests. Everything so far has come back negative. I take an antioxidant vitamin, but have also been on the FODMAP diet for about a year and a half. Any thoughts on the cause of the current problem?
doctor
Answered by Dr. Uday Nath Sahoo 3 hours later
Brief Answer:
Medication side effects

Detailed Answer:
Hi,

Thanks for your question on HCM

I do understand your concern

“As” per your present clinical history is concerned you have already treated for [IBS] and you are taking right medication for it so continue with it. Your present problem is due to [prednisone] only and it happens several times so discuss with your doctor for a prescription PPI like [pantoprazole].

Hope that helps
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Uday Nath Sahoo 40 hours later
The prednisone was for back pain from several bulging discs. Since I have problems with a lot of meds and I have taken prednisone before, that is what my doctor gave me for it. I don't think that pantoprazole would be a good substitute in that case or in previous times that i have taken prednisone. I just don't understand why it takes so long after I finish the prednisone for it to cause me problems and why it lasts so long. I know that if I have a stomach bug that most people get over in 24-48 hours that it takes me one or two months. Is that what is happening here? The last time this happened after prednisone it was still giving me problems 3-4 months later.
doctor
Answered by Dr. Uday Nath Sahoo 45 minutes later
Brief Answer:
medication effects

Detailed Answer:
Hi,

Thanks for your follow up question

“As” per your question it happens several times after prolonged use of steroids and regarding stomach bug I may say that as you have tested your stool and found negative so there is no chance of any infection at all.

Thanks
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Uday Nath Sahoo 49 minutes later
The prednisone was a 5 or 6 day taper - not long term use. However, it has happened another time last year and lasted for 3 -4 months. It doesn't create the problem while I am taking it, but it starts maybe 2-3 weeks after finishing the 5 or 6 day dosage. As for the stomach bug issue - that is not part of this problem. I was just stating that in regard to my IBS, that is how my system reacts to a stomach bug - it takes longer for me to get rid of it. It has no bearing on what is happening now.
doctor
Answered by Dr. Uday Nath Sahoo 4 hours later
Brief Answer:
Medication effects most likely

Detailed Answer:
Hi,

Thanks for your follow up question

As per your question, I may say that irritable bowel syndrome triggers differently from person to person so try to avoid those triggering factors, if possible, and do take a natural probiotic like yogurt regularly.

Thanks
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Uday Nath Sahoo

General & Family Physician

Practicing since :1969

Answered : 2462 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Back pain

doctor1 MD

For three weeks I have been having severe gnawing upper abdominal pain mainly after eating. Gets worse when I lay down. I stopped eating any oils...

doctor1 MD

hi.i am a girl and and i am 30 years old, i have painful breast specially my left breast, 2 month ago i went to dr in iran and she recommend me to...

doctor1 MD

i am having white discharge from 4 days my last period is jan 2nd ?i am having two kids is it lead to pregency again?is it a normal yeast...

doctor1 MD

My 10 year old has been suffereing for the last few days from light headedness, neck pain, back pain, and headaches. The major issue is that her...

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very...

doctor1 MD

very small amount of brownish discharge after wiping, I finished my period just under 2 weeks ago, although I can't be precise. any reason for this?

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?

Get personalised answers from verified doctor in minutes across 80+ specialties

195 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Uday Nath Sahoo
  • Q - What do the following blood test reports indicate?

  • Q - Suggest treatment for chronic cough and lump in the throat

  • Q - Suggest a carbohydrate consistent diet

  • Q - What causes burning sensation in the stomach and diarrhea?

  • Q - Suggest treatment for redness in the eye and headache

  • Q - What causes constant ringing noise in the ears and poor vision?

  • Q - Suggest treatment for severe leg pain while on Advil

  • Q - Suggest treatment for intracranial lesion

  • Q - Suggest treatment for Alzheimer's disease

  • Q - What does presence of yellow substance on the penis head indicate?

backtotop2